loading page

NECROTIZING ENTEROCOLITIS AFTER ATRIAL FLUTTER: CASE REPORT
  • +2
  • Umit Ayse Tandircioglu,
  • Hasan Tolga Celik,
  • Ayse Unal Yuksekgonul,
  • İlker Ertuğrul,
  • Murat Yurdakok
Umit Ayse Tandircioglu
Hacettepe University Faculty of Medicine
Author Profile
Hasan Tolga Celik
Hacettepe University Faculty of Medicine
Author Profile
Ayse Unal Yuksekgonul
Hacettepe University Faculty of Medicine
Author Profile
İlker Ertuğrul
Hacettepe University Faculty of Medicine
Author Profile
Murat Yurdakok
Hacettepe University Faculty of Medicine
Author Profile

Abstract

Necrotizing enterocolitis (NEC) has a multifactorial etiology and predominantly affects preterm infants, with only 13% of cases occurring in term infants. Hypoxia, sudden cardiovascular changes can also affect mesenteric perfusion. It is assumed that decreased mesenteric blood flow, followed by reperfusion, can contribute to intestinal damage, thereby increasing NEC incidence rates in term infants. This report presents a case of NEC development during follow-up for atrial flutter (AF). Repeated cardioversion caused sudden hemodynamic changes, causing NEC.